Asymptotics of damped periodic motions with random initial speed

Autor(en): Baryshnikov, Y
Stadje, W 
Stichwörter: limit theorems; Mathematics; random initial speed; stopping point
Erscheinungsdatum: 1998
Herausgeber: WILEY-V C H VERLAG GMBH
Journal: MATHEMATISCHE NACHRICHTEN
Volumen: 189
Startseite: 5
Seitenende: 21
Zusammenfassung: 
We consider motion on the circle, possibly with friction and external forces, the initial velocity being a large random variable. We prove that under various assumptions the probability law of the stopping position of the motion converges to a distribution depending only on the motion equation. Here the time of stopping is either a constant or the first time instant at which the velocity vanishes, and the initial velocity is of the form all alpha U beta, where U is a fixed random variable and alpha and/or beta tend to infinity.
ISSN: 0025584X
DOI: 10.1002/mana.19981890102

Show full item record

Google ScholarTM

Check

Altmetric